Indiana, 2011

High Wind in Indiana, June 21, 2011

June 21, 2011 · NWS LOT · 1 event in 1 county or zone

A line of severe thunderstorms moved northeast across northwest Indiana during the evening hours of June 21st.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A line of severe thunderstorms moved northeast across northwest Indiana during the evening hours of June 21st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 21, 5:54 PM CST, 56 minutes earlier.

Area forecast discussion, Jun 21, 5:54 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
654 PM CDT TUE JUN 21 2011

.MESOSCALE DISCUSSION...
515 PM CDT...

CLOSELY WATCHING MINI-SUPERCELL OVER BOONE COUNTY. ROTATION ON RADAR
THUS FAR HAS BEEN MAINLY CONFINED TO MID LEVELS...HOWEVER
ENVIRONMENTAL CONDITIONS NOT UNFAVORABLE FOR TIGHTENING OF THE
MESOCYCLONE AND EVEN A TORNADO. CORE OF THE UPDRAFT FAIRLY LOW SO
HAIL THREAT AT THIS POINT IS STILL LOW SO NOT PLANNING AN AVR AT
THIS TIME. VERY LOW LCL HEIGHTS AND MODERATE LOW LEVEL SHEAR DOES
RAISE SOME CONCERN FOR STORM TO BECOME TORNADIC BEFORE CROSSING INTO
WISCONSIN AND WILL CONTINUE TO CLOSELY MONITOR FOR ANY SIGNS OF
INTENSIFICATION.

IZZI

404 PM CDT...
CLUSTER OF ELEVATED THUNDERSTORMS THAT MOVED ACROSS NORTHERN
ILLINOIS EARLIER FINALLY DID BECOME ROOTED IN THE BOUNDARY LAYER AND
BECAME SEVERE...BUT WAITING UNTIL CROSSING THE CHEDDAR CURTAIN INTO
WISCONSIN.

CIRRUS CANOPY DOES BLANKET MUCH OF THE CWA...BUT DESPITE THE CIRRUS
CAN SEE WHAT APPEARS TO BE SFC BASED CUMULUS DEVELOPING OVER
ESPECIALLY SOUTHERN AND WESTERN PORTIONS OF THE CWA. IN
ADDITION...WATER VAPOR IMAGERY SHOWS THAT THE SHORTWAVE TROUGH OVER
MISSOURI THAT WE'VE BEEN EYEING ALL DAY IS MOVING INTO WESTERN
ILLINOIS. ACARS SOUNDINGS OUT OF KSTL AT 1800 UTC AND ABOUT AN HOUR
AND A HALF LATER SHOW EVIDENCE OF SOME SYNOPTIC SCALE ASCENT WITH
COOLING/MOISTENING IN THE 900-800MB LAYER. CONTINUED LOW LEVEL MOIST
ADVECTION COMBINED WITH SOME ADDED SYNOPTIC SCALE ASCENT SHOULD BE
ENOUGH TO ALLOW ATMOSPHERE TO RECOVER FROM THE EARLY AFTERNOON
ELEVATED STORMS WITH MLCAPES POSSIBLY NEARING 2000 J/KG AGAIN BEFORE
THE AFTERNOON IS OUT OVER OUR WESTERN CWA.

SURFACE ANALYSIS SHOWS INTENSIFYING SURFACE MOISTURE CONVERGENCE
OVER WESTERN ILLINOIS CORRESPONDING TO EASTWARD MOVING WEAK COLD
FRONT. HAVE SEEN A RECENT UPTICK IN CONVECTIVE DEVELOPMENT IN THIS
REGION FROM NORTH OF STL TO NEAR GBG. ITS UNCLEAR WHETHER ATMOSPHERE
WILL DESTABILIZE SUFFICIENTLY FOR THESE STORMS TO BECOME
SEVERE...BUT AT THIS POINT THEY APPEAR TO BE THE PRIME POTENTIAL
CANDIDATES FOR MOST OF THE CWA. SHOULD DEEP AND SUSTAINED CONVECTION
FORM HERE DEEP LAYER SHEAR REMAINS SUPPORTIVE OF ORGANIZED AND
POSSIBLY EVEN SUPERCELLULAR STORMS WITH POTENTIAL FOR LARGE HAIL AND
DAMAGING WINDS...WITH FAIRLY IMPRESSIVE DEEP LAYER SHEAR.

ELSEWHERE...ISOLATED THUNDERSTORMS ARE DEVELOPING OVER SOUTHEAST CWA
AND WITH VERY STRONG INSTABILITY IN THIS AREA SOME SEVERE POTENTIAL
COULD EXISTS DESPITE THE SOMEWHAT LESSER INSTABILITY. FINALLY...BOW
ECHO EAST OF STL COULD THREATEN OUR EXTREME SE CWA IN A FEW HOURS IF
IT MAINTAINS ITSELF.

SEVERE POTENTIAL IS NOT TREMENDOUS...BUT CERTAINLY DOES EXIST AND
WILL REQUIRE CLOSE MONITORING.

IZZI

.DISCUSSION...
351 PM CDT

OVERNIGHT THROUGH LATE WEEK...

UPPER LOW ON THE SD-MN BORDER WILL CONTINUE TO BE THE MAIN FEATURE
CONTROLLING THE WEATHER ACROSS THE LOCAL AREA THROUGH FRI.

WHILE IT HAS LIFTED NORTH-NORTHEASTWARD FROM FROM FAR
NORTHEASTERN NE DURING THIS MORNING AND EARLY THIS AFTERNOON IT
WILL TURN TO THE EAST OVERNIGHT AS IT COMES UNDER THE INFLUENCE OF
THE PAIR OF CANADIAN UPPER LOWS OVER NORTHERN HUDSON BAY AND NEW
FOUNDLAND. AFTER CURVING TO THE EAST TONIGHT THE UPPER MIDWEST
UPPER LOW SLOWLY MOVES ACROSS WI WED AND WED NIGHT...THEN THE
WESTERN AND CENTRAL GREAT LAKES ON THU.

SHORT WAVES/DISTURBANCES WILL PERIODICALLY ROTATE AROUND THE UPPER
LOW AND ACROSS THE FORECAST AREA THOUGH EXACT TIMING QUESTIONABLE
BEYOND TONIGHT. DAYTIME HEATING NOW THAT WE ARE AT THE LONGEST
DAYS OF THE YEAR WILL LIKELY FAVOR MOST COVERAGE/GREATEST THREAT
OF THUNDERSTORMS WILL BE DURING THE AFTERNOONS AND EVENINGS OF WED
AND THU.

WHILE THE UPPER LOW IS PROGGED TO BE OVER SOUTHERN ONTARIO BY FRI
MODELS DO SHOW A COLD FRONT LINGERING BACK ACROSS THE AREA UNDER
CYCLONIC FLOW SHOW HAVE HELD ON TO A SLIGHT CHANCE OF SHOWERS FOR
THE DAYTIME ON FRI. COOLER AIR STARTS TO SPREAD ACROSS THE AREA
FRI ON THE BACK SIDE OF THE SYSTEM AS IT GRADUALLY WORKS ITS WAY
EASTWARD OVER THE GREAT LAKES.

HIGH PRESSURE BUILDING FROM CENTRAL CANADA AND THE NORTHERN PLAINS
LATER FRI AND FRI NIGHT WILL RESULT IN MOSTLY CLEAR AND DRY
CONDITIONS FOR THE LOCAL AREA AS THE CENTER OF THE ANTICYCLONE
SETTLES OVER THE UPPER GREAT LAKES. THIS HIGH WILL ALSO KEEP THE
REFRESHINGLY COOL TEMPERATURES OVER THE AREA THROUGH THE
WEEKEND...WITH SOME HELP OF WEAK DAY-TIME LAKE BREEZES.

TRS

&&

.DISCUSSION...
351 PM CDT

OVERNIGHT THROUGH LATE WEEK...

UPPER LOW ON THE SD-MN BORDER WILL CONTINUE TO BE THE MAIN FEATURE
CONTROLLING THE WEATHER ACROSS THE LOCAL AREA THROUGH FRI.

WHILE IT HAS LIFTED NORTH-NORTHEASTWARD FROM FROM FAR
NORTHEASTERN NE DURING THIS MORNING AND EARLY THIS AFTERNOON IT
WILL TURN TO THE EAST OVERNIGHT AS IT COMES UNDER THE INFLUENCE OF
THE PAIR OF CANADIAN UPPER LOWS OVER NORTHERN HUDSON BAY AND NEW
FOUNDLAND. AFTER CURVING TO THE EAST TONIGHT THE UPPER MIDWEST
UPPER LOW SLOWLY MOVES ACROSS WI WED AND WED NIGHT...THEN THE
WESTERN AND CENTRAL GREAT LAKES ON THU.

SHORT WAVES/DISTURBANCES WILL PERIODICALLY ROTATE AROUND THE UPPER
LOW AND ACROSS THE FORECAST AREA THOUGH EXACT TIMING QUESTIONABLE
BEYOND TONIGHT. DAYTIME HEATING NOW THAT WE ARE AT THE LONGEST
DAYS OF THE YEAR WILL LIKELY FAVOR MOST COVERAGE/GREATEST THREAT
OF THUNDERSTORMS WILL BE DURING THE AFTERNOONS AND EVENINGS OF WED
AND THU.

WHILE THE UPPER LOW IS PROGGED TO BE OVER SOUTHERN ONTARIO BY FRI
MODELS DO SHOW A COLD FRONT LINGERING BACK ACROSS THE AREA UNDER
CYCLONIC FLOW SHOW HAVE HELD ON TO A SLIGHT CHANCE OF SHOWERS FOR
THE DAYTIME ON FRI. COOLER AIR STARTS TO SPREAD ACROSS THE AREA
FRI ON THE BACK SIDE OF THE SYSTEM AS IT GRADUALLY WORKS ITS WAY
EASTWARD OVER THE GREAT LAKES.

HIGH PRESSURE BUILDING FROM CENTRAL CANADA AND THE NORTHERN PLAINS
LATER FRI AND FRI NIGHT WILL RESULT IN MOSTLY CLEAR AND DRY
CONDITIONS FOR THE LOCAL AREA AS THE CENTER OF THE ANTICYCLONE
SETTLES OVER THE UPPER GREAT LAKES. THIS HIGH WILL ALSO KEEP THE
REFRESHINGLY COOL TEMPERATURES OVER THE AREA THROUGH THE
WEEKEND...WITH SOME HELP OF WEAK DAY-TIME LAKE BREEZES.

TRS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* CONVECTIVE TIMING THIS EVENING.

* GUSTY SOUTH-SOUTHWEST WINDS.

* LOWERING CIGS OVERNIGHT.

BMD

//DISCUSSION...UPDATED 00Z...

THUNDERSTORMS FINALLY HAVE DEVELOPED SOUTHWEST OF THE CHICAGO
TERMINALS THIS EVENING AS A SHORTWAVE TROUGH PROPAGATES NORTHEAST
ACROSS CENTRAL ILLINOIS INTO EXPLOSIVELY UNSTABLE ENVIRONMENT.
MORE ISOLATED DEVELOPMENT OUT AHEAD OF THE WAVE MAY BEGIN TO
AFFECT CHICAGO BETWEEN 00-01Z HOWEVER MAIN LINE IS EXPECTED TO
ARRIVE BETWEEN 02-03Z THIS EVENING AT ORD/MDW...BUT CLOSER TO 01Z
FARTHER WEST AT RFD. VISIBILITY COULD BE REDUCED TO IFR IN THE
HEAVIEST SHOWERS...HOWEVER LITTLE IMPACT IS EXPECTED TO CIGS.
LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE. WINDS THIS
AFTERNOON ARE EXPECTED TO SLOWLY VEER FROM THE SOUTH TO THE SOUTH-
SOUTHWEST...REMAINING GUSTY TO AROUND 20KTS THROUGH SUNSET.

FORECAST DETAILS BEYOND THIS EVENING ARE A BIT MURKY STILL. DO
EXPECT A LULL IN THE PRECIPITATION OVERNIGHT AS THE SHORTWAVE TROUGH
PROPAGATES EAST OF THE AREA AND WE LOSE SURFACE BASED
INSTABILITY...BUT ANOTHER WAVE EJECTING AHEAD OF THE UPPER LOW EARLY
TOMORROW COULD BRING ADDITIONAL SHOWERS DURING THE LATE MORNING INTO
AFTERNOON TOMORROW. GUIDANCE SUGGESTS LOWERING CIGS OVERNIGHT AND
TOMORROW. FOLLOWED SUIT WITH THE FORECAST BRINGING CONDITIONS TO
MVFR MUCH OF THE DAY...BUT THERE IS POTENTIAL FOR IFR ACCORDING TO
MET/MAV GUIDANCE. WITH THE UPPER LOW LINGERING IN THE VICINITY
TOMORROW...COULD BE SHOWERS ACROSS THE REGION THROUGH THE DAY...BUT
NOT MUCH CONFIDENCE ON PRECISE TIMING OF WHEN THEY MAY AFFECT THE
TERMINALS.

BMD

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* MEDIUM CONFIDENCE ON TIMING TSRA THIS EVENING.

* LOW-MEDIUM CONFIDENCE ON CEILING CONDITIONS OVERNIGHT AND TOMORROW.

* MEDIUM-HIGH CONFIDENCE ON WIND FORECAST.

BMD

//OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z...

THURSDAY...MVFR CIGS. CHANCE OF SHRA.

FRIDAY...VFR.

SATURDAY...VFR.

SUNDAY...VFR.

MONDAY...VFR. CHANCE TS...MVFR POSSIBLE.

BMD

&&

.MARINE...
159 PM CDT

LOW PRESSURE ACROSS IOWA WILL CONTINUE TO BE THE PRIMARY WEATHER
MAKER FOR THE NEXT SEVERAL DAYS AS IT SLOWLY LIFTS EAST
NORTHEASTWARD ACROSS THE UPPER MISSISSIPPI VALLEY AND
ACROSS THE WESTERN GREAT LAKES BY LATE THIS WEEK. A WARM FRONT
...ASSOCIATED WITH THIS LOW...WILL SLOWLY LIFT NORTHWARD ACROSS LAKE
MICHIGAN DURING THIS PERIOD. WINDS WILL REMAIN SOUTH TO
SOUTHWESTERLY TO THE SOUTH OF THE WARM FRONT AND EASTERLY TO THE
NORTH. EASTERLY WINDS ACROSS THE FAR NORTHERN SECTION OF THE LAKE
WILL CONTINUE AROUND 25 KT TONIGHT. HOWEVER...AS THE LOW APPROACHES
AND MOVES OVERHEAD LATE WEDNESDAY AND THURSDAY THE WINDS WILL BECOME
LIGHT AND VARIABLE ACROSS THE NORTH. WINDS WILL ALSO BE INCREASING
OUT OF THE SOUTHWEST ACROSS THE FAR SOUTHERN SECTION OF LAKE
MICHIGAN ON WEDNESDAY IN RESPONSE TO THE APPROACHING SURFACE LOW.
THE
OFFSHORE COMPONENT TO THE WINDS WILL LIKELY PRESENT THE ILLINOIS AND
INDIANA NEAR-SHORE WATERS WITH THE HIGHEST WINDS. THESE WINDS COULD
BE NEAR SMALL CRAFT CRITERIA.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THIS AFTERNOON
AND EVENING.  THEREFORE...A FEW PERIODS OF STORMS WILL LIKELY AFFECT
MUCH OF LAKE MICHIGAN THROUGH WEDNESDAY.

HIGH PRESSURE WILL SETTLE OVER THE LAKE THIS WEEKEND. THIS WILL
BRING A PERIOD OF LIGHT AND VARIABLE WINDS INTO EARLY NEXT WEEK.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 21, 3:20 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
420 PM CDT TUE JUN 21 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
222130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
420 PM CDT TUE JUN 21 2011 /520 PM EDT TUE JUN 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:

SCATTERED THUNDERSTORMS...A FEW OF THE STRONGER STORMS MAY
PRODUCE:

DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY
DOWNPOURS.

AREAS AFFECTED AND TIMING:

THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH CENTRAL AND
NORTHEAST ILLINOIS AS WELL AS NORTHWEST INDIANA DURING THE LATE
AFTERNOON AND EARLY EVENING. ADDITIONAL THUNDERSTORMS WILL MOVE
ACROSS NORTHWEST ILLINOIS AND NORTHWEST INDIANA DURING THE MID
EVENING HOURS.

DISCUSSION:

ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP IN CENTRAL AND
NORTHERN ILLINOIS AS WELL AS NORTHWEST INDIANA LATE THIS AFTERNOON
AND EARLY THIS EVENING...AND WILL BE MOVING NORTH-NORTHEAST ACROSS
THE OUTLOOK AREA. THUNDERSTORMS IN SOUTHWEST ILLINOIS LATE THIS
AFTERNOON WILL MOVE INTO NORTHEAST ILLINOIS AND NORTHWEST INDIANA
DURING THE MID EVENING HOURS. STORMS HAVE BEEN...AND WILL CONTINUE
TO MOVE AT A RATHER QUICK SPEED SO WHILE BRIEF HEAVY DOWNPOURS MAY
OCCUR ONLY LOCALIZED FLOODING OF POOR DRAINAGE AND LOW-LYING AREA
ARE EXPECTED THIS EVENING.

PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-222130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
420 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA
NEARSHORE WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING. ANY THUNDERSTORM IS
DANGEROUS DUE TO LIGHTNING. SOME STORMS MAY BE STRONG THIS
WEEKEND...WITH A FEW CAPABLE OF PRODUCING WIND GUSTS OF 35
TO 50 KT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS
CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-222130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
420 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY. ANY THUNDERSTORM IS DANGEROUS DUE TO
LIGHTNING. A FEW OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS
OF 35 TO 50 KT.

THERE WILL BE AREAS OF FOG AND REDUCED VISIBILITY ON NORTHERN AND
CENTRAL PORTIONS OF THE LAKE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY AND
THURSDAY...MAINLY ON THE NORTHERN AND CENTRAL SECTIONS OF THE
LAKE.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF THE LAKE MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Special weather statement, Jun 21, 6:17 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
717 PM CDT TUE JUN 21 2011

ILZ023-032-033-039-INZ010-011-019-220015-
BENTON IN-FORD IL-IROQUOIS IL-JASPER IN-KANKAKEE IL-LIVINGSTON IL-
NEWTON IN-
717 PM CDT TUE JUN 21 2011

...SPECIAL WEATHER STATEMENT...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FORREST TO
BARCE...MOVING NORTH AT 40 MPH.

WINDS IN EXCESS OF 50 MPH...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  PAXTON...             GIBSON CITY...        TALBOT...
  TEMPLETON...          OTTERBEIN...          OXFORD...
  BOSWELL...            CLAYTONVILLE...       ATKINSON...
  DUNNINGTON...         CISSNA PARK...        BUCKLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4061 8846 4062 8858 4075 8859 4076 8865
      4100 8853 4100 8692 4091 8693 4091 8698
      4084 8698 4083 8709 4047 8710 4048 8793
      4040 8793 4040 8846

BIRK
Special weather statement, Jun 21, 6:23 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
723 PM CDT TUE JUN 21 2011

ILZ021>023-032-033-039-INZ001-002-010-011-019-220130-
BENTON IN-FORD IL-GRUNDY IL-IROQUOIS IL-JASPER IN-KANKAKEE IL-LAKE
IN-
LIVINGSTON IL-NEWTON IN-PORTER IN-WILL IL-
723 PM CDT TUE JUN 21 2011

...SPECIAL WEATHER STATEMENT...

AT 721 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PIPER CITY TO
WADENA...MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 50 MPH...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  GILMAN...             RAUB...               PIPER CITY...
  WADENA...             LOCHIEL...            ONARGA...
  CULLOM...             CHATSWORTH...         BARCE...
  FOWLER...             FREELAND PARK...      MILFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4047 8847 4061 8846 4062 8850 4145 8814
      4147 8692 4091 8693 4091 8698 4084 8699
      4083 8709 4047 8710 4047 8752 4049 8753
      4048 8793 4040 8793 4039 8804

BIRK
Local storm report, Jun 21, 6:25 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
725 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     CISSNA PARK             40.57N 87.89W
06/21/2011  E50 MPH          IROQUOIS           IL   EMERGENCY MNGR

&&

ACS
Local storm report, Jun 21, 6:28 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
728 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     PONTIAC                 40.88N 88.64W
06/21/2011  M71 MPH          LIVINGSTON         IL   TRAINED SPOTTER

&&

ACS
Local storm report, Jun 21, 6:38 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
738 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     BLIZZARD         5 W GRAYSLAKE           42.35N 88.14W
06/21/2011                   LAKE               IL   TRAINED SPOTTER

            FUNNEL CLOUD

0735 PM     HEAVY RAIN       PERU                    41.34N 89.13W
06/21/2011  M0.63 INCH       LA SALLE           IL   CO-OP OBSERVER

            FELL IN 15 MINUTES

&&

ACS
Local storm report, Jun 21, 6:40 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
740 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FUNNEL CLOUD     5 W GRAYSLAKE           42.35N 88.14W
06/21/2011                   LAKE               IL   TRAINED SPOTTER

            FUNNEL CLOUD

&&

ACS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Lake

When
June 21, 6:50 PM CST
Where
Lake forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
41.472, -87.376 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322166.